Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 93, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 7, 2004, 1:30 AM CST for Calhoun County, Yalobusha County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2004, 1:30 AM CST (07:30 UTC)
- Expired
- Dec 7, 2004, 3:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 070730
FFWMEG
MSC013-161-070930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CST TUE DEC 7 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 330 AM CST
* AT 130 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN ACROSS THE EAST HALF OF YALOBUSHA COUNTY AND WESTERN CALHOUN
COUNTY. UP TO 2 INCHES OF RAIN HAS FALLEN OVER THE PAST 2 HOURS
WITH ADDITIONAL HEAVY RAIN LIKELY.
* CITIES AFFECTED THROUGH 330 AM CST INCLUDE...
WATER VALLEY...VELMA...SCOBEY...PITTSBORO...DERMA...COFFEEVILLE...
CALHOUN CITY...BRUCE...BANNER
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3406 8916 3377 8922 3376 8952 3393 8993
3419 8995 3417 8952
$$1 follow-up statement
000 WGUS74 KMEG 070851 FFSMEG MSC013-161-070945- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 251 AM CST TUE DEC 7 2004 ...THE FLASH FLOOD WARNING FOR YALOBUSHA AND CALHOUN COUNTIES HAS BEEN CANCELLED... AT 251 AM CST NATIONAL WEATHER SERVICE RADAR INDICATED THE HEAVY RAINFALL WAS ENDING ACROSS YALOBUSHA AND CALHOUN COUNTIES...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 6, 8:32 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Dec 6, 8:32 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 832 PM CST MON DEC 6 2004 .DISCUSSION... SEE LITTLE NEED TO MAKE CHANGES TO GOING FORECAST AT THIS TIME. SPC STILL HAS US OUTLOOKED FOR DAY 1...OVERNIGHT. CONVECTION OVER SOUTHERN ARKANSAS AND NORTHWEST LOUISIANA LOOKING A LITTLE MORE ORGANIZED. EXTRAPOLATION HAS THIS LINE NEAR THE MISSISSIPPI RIVER AROUND 06Z. CAPE AND INSTABILITY WILL BE MAIN LIMITING FACTORS... WITH STRONG WIND FIELDS STILL APPARENT. IF SPC WERE TO ISSUE A WATCH FOR PORTIONS OF CWA...FIGURE IT WOULD BE AROUND 04Z. THIS CONVECTION WILL BE MOVING INTO AN AREA THAT HAS BEEN RECEIVING RAIN FOR MUCH OF THE LAST 6 HOURS. WILL SEE IF THIS AIDS IN WEAKENING SYSTEM. FLOODING STILL A THREAT...ESPECIALLY OVER NORTHEAST MISSISSIPPI... WHERE ABOUT 5 INCHES OF RAIN HAS FALLEN IN THE LAST 24 HOURS OR SO. QUITE A FEW RIVERS ARE IN...OR FORECAST TO BE IN FLOOD...SO FLOOD WATCH WILL ALSO BE CONTINUED. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH TONIGHT. MS...FLOOD WATCH TONIGHT. MO...FLOOD WATCH TONIGHT. TN...FLOOD WATCH TONIGHT. && WAGNER
Hazardous weather outlook, Dec 6, 11:33 PM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1133 PM CST MON DEC 6 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1133 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A TORNADO WATCH IN EFFECT UNTIL 5 AM TUESDAY MORNING FOR PHILLIPS COUNTY ARKANSAS...AND A PORTION OF NORTH MISSISSIPPI... GENERALLY SOUTH OF A LINE FROM HELENA ARKANSAS TO TUPELO MISSISSIPPI. THIS WATCH INCLUDES THE CITIES OF HELENA...CLARKSDALE... OXFORD AND TUPELO. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REMAINDER OF THE MIDSOUTH OVERNIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THE MOST LIKELY TIME FOR THE SEVERE WEATHER WILL BE THROUGH 5 AM. HEAVY RAINFALL IS ALSO EXPECTED WITH THE POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING. THEREFORE A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH THROUGH 6 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN... ADDITIONAL RIVER FLOODING MAY OCCUR DUE TO HEAVY RAINFALL THAT IS EXPECTED TO FALL ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE THROUGH TUESDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
In the hours before
Special weather statement, Dec 7, 1:07 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 107 AM CST TUE DEC 7 2004 MSZ021-070715- YALOBUSHA MS- 107 AM CST TUE DEC 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...YALOBUSHA COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 21 MILES SOUTHWEST OF COFFEEVILLE AT 107 AM CST...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE ARRIVING IN SOUTHERN YALOBUSHA COUNTY AROUND 120 AM. PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:04 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 26 min |
| Dec 7, 2:13 AM CST | Tornado Warning | MEG | Chickasaw, Lee, Pontotoc | 47 min |
| Dec 7, 2:31 AM CST | Tornado Warning | MEG | Monroe | 29 min |
| Dec 7, 2:36 AM CST | Flash Flood Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 114 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.